New Perspectives on Statistical Decisions Under Ambiguity
Annual Review of Economics, 2012, vol. 4, issue 1, 257-282
This review summarizes and connects recent work on the foundations and applications of statistical decision theory. Minimax models of decisions making under ambiguity are identified as a thread running through several literatures. In axiomatic decision theory, these models motivated a large literature on modeling ambiguity aversion. Some findings of this literature are reported in a way that should be directly accessible to statisticians and econometricians. In statistical decision theory, the models inform a rich theory of estimation and treatment choice, which was recently extended to account for partial identification and thereby ambiguity that does not vanish with sample size. This literature is illustrated by discussing global, finite-sample admissible, and minimax decision rules for a number of stylized decision problems with point and partial identification.
Keywords: statistical decision theory; minimax; minimax regret; treatment choice; partial identification (search for similar items in EconPapers)
JEL-codes: C44 D81 (search for similar items in EconPapers)
References: Add references at CitEc
Citations: View citations in EconPapers (9) Track citations by RSS feed
Downloads: (external link)
Full text downloads are only available to subscribers. Visit the abstract page for more information.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:anr:reveco:v:4:y:2012:p:257-282
Ordering information: This journal article can be ordered from
Access Statistics for this article
More articles in Annual Review of Economics from Annual Reviews Annual Reviews 4139 El Camino Way Palo Alto, CA 94306, USA.
Bibliographic data for series maintained by http://www.annualreviews.org ().